# SDR CALA0300468

- Difficulty date: August 15, 2003
- Submitted: August 18, 2003
- Operation: Air carrier
- Aircraft: N19130
- Make and model: Boeing 757224
- Aircraft serial: 28970
- Aircraft time: 20,608 hours, 5,573 cycles
- Engine: Rroyce RB211535E4
- Engine time: 32,955 hours, 7,972 cycles
- System (JASC): 7250 · Turbine Section
- Part: Blade
- Condition: Failed
- Location: Nr 1 Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: E, A

## Discrepancy

THE NR 1 ENGINE BEGAN TO VIBRATE WHILE ENROUTE. THE VIBRATION GAGE WAS AMBER AT 5.2. THE ENGINE WAS BROUGHT TO IDLE AND THE VIBRATION DECREASED INITIALLY THEN WENT BACK UP TO 5.3. THE CREW SHUT THE ENGINE DOWN AND DIVERTED,  WHERE THE AIRCRAFT LANDED WITHOUT FURTHER PROBLEM. METAL WAS FOUND IN THE NR 1 ENGINE EXHAUST. THE NR 1 ENGINE WAS REMOVED AND REPLACED. ENGINEERING INVESTIGATION REVEALED THAT THE PRIMARY CAUSE OF ENGINE FAILURE WAS DUE TO THE FAILURE OF AN INTERMEDIATE PRESSURE TURBINE BLADE.
